Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 145, NWS Nashville, TN

June 20, 2005Grundy County, Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2005, 5:13 PM CDT for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2005, 5:13 PM CDT (22:13 UTC)
Expired
Jun 20, 2005, 5:33 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Grundy County, TN, Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 202215
SVROHX
TNC061-175-177-202300-
/O.NEW.KOHX.SV.W.0145.050620T2213Z-050620T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT MON JUN 20 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRUNDY COUNTY IN TENNESSEE
  SOUTHERN VAN BUREN COUNTY IN TENNESSEE
  SOUTHEASTERN WARREN COUNTY IN TENNESSEE

* UNTIL 600 PM CDT

* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 13 MILES NORTHEAST OF
  BEERSHEBA SPRINGS...OR ABOUT 10 MILES SOUTHWEST OF SPENCER...AND
  MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHEAST OF BEERSHEBA SPRINGS BY 600 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3566 8539 3571 8561 3547 8583 3537 8555

$$

31
1 follow-up statement
000 
WWUS54 KOHX 202233
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT MON JUN 20 2005

TNC061-175-177-202243-
/O.CAN.KOHX.SV.W.0145.000000T0000Z-050620T2300Z/
WARREN TN-VAN BUREN TN-GRUNDY TN-
533 PM CDT MON JUN 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRUNDY...SOUTHERN
VAN BUREN AND SOUTHEASTERN WARREN COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3566 8539 3571 8561 3547 8583 3537 8555

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:17 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 20, 3:17 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT MON JUN 20 2005

.DISCUSSION...
IT WAS PARTLY CLOUDY ACROSS MIDDLE TENNESSEE THIS AFTERNOON, WITH
ISOLATED THUNDERSTORMS OVER SOUTHERN AND EASTERN SECTIONS. HIGH
TEMPERATURES WERE MAINLY IN THE LOWER AND MIDDLE 80S.

LOW LEVEL TROUGH, EXTENDING FROM NEAR CROSSVILLE TO WAYNESBORO,
WILL REMAIN QUASI-STATIONARY OVERNIGHT, BUT WILL FINALLY START TO
PULL EAST LATE TUESDAY. HOWEVER, THERE SHOULD BE SUFFICIENT
ATMOSPHERIC MOISTURE AND LOW LEVEL CONVERGENCE TO PRODUCE AT
LEAST ISOLATED CONVECTION ALONG THE CUMBERLAND PLATEAU TOMORROW.

A COLD FRONT IS STILL EXPECTED TO SLIP SOUTHEASTWARD THROUGH MIDDLE
TENNESSEE ON WEDNESDAY, WITH DEEPEST ATMOSPHERIC MOISTURE AND BEST
CHANCE FOR THUNDERSTORMS OVER EASTERN PARTS OF OUR FORECAST AREA.

AFTER THE CHANCE OF RAIN ON WEDNESDAY, EXPECT AN EXTENDED DRY SPELL
AND INCREASING HEAT FROM THURSDAY THROUGH SUNDAY, AS UPPER LEVEL
HIGH PRESSURE BUILDS EASTWARD ACROSS KENTUCKY. SOME OF
WARMEST AFTERNOON READINGS MAY ACTUALLY BE ACROSS NORTHERN AREAS,
NEAR THE KENTUCKY BORDER, IN CLOSER PROXIMITY TO CENTER OF UPPER
LEVEL HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    65  86  67  88/  10  10  10   5
CLARKSVILLE  62  86  67  88/  10  10  10   5
CROSSVILLE   59  80  62  83/  20  20  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, Jun 20, 8:13 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
813 AM CDT MON JUN 20 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
813 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CUMBERLAND PLATEAU.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
MAINLY EAST OF I-65. A FEW STORMS MAY PRODUCE DAMAGING WINDS...
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN NORTHEAST MIDDLE
TENNESSEE WEDNESDAY AFTERNOON AND EVENING. NO WIDESPREAD HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED.

04

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.